Ask a Dermatology Question, Get an Answer ASAP!
Hello I'm Dr Kasparis Dermatology Consultant, I am sorry to hear about your skin problem. CAn I ask you a couple more questions please.Does it itch or is it sore? Are there any particular masks that bring it on? HAs it ever gone away during these 3 months?Is there anything else new that has come into contact with your skin like new creams not used before . Finally are you able to upload a photo to see it?
Thank you for the photo it gives me an idea of the problem. Can I check that the spots I can see on the forehead and sides of the face are part of this no problem and not a pre-existing one
Thank you that's very useful. From what I can see you have developed a form of dermatitis and this could be in response to the use of a mask (irritant dermatitis). As you have sensitive skin you are more likely to develop irritation when in contact with things that can cause it. Moisturizing alone is not enough as the skin is red and inflamed so it constantly produces dry flaky skin.
My recommendation would be:
1. Try a different make of face mask , check that it is wool free. Take it off when not needed (i.e. in the car) to minimize contact.
2. Use eumovate cream every night for 2 weeks . This does not require a prescription it can be obtained from a chemist. After 2 weeks you may from occasion need to use it to keep things at bay but it may not be required if it is all clear.
3. Continue to moisturize several times a day for a few days until things start to improve and then you can reduce the frequency. I would recommend using a light lotion on the face such as Aveeno or Cerave.
I hope this helps, let me know if you need anything else
Thanks for the positive feedback, have a nice day.
You can use it on the face , we prescribe Eumovate and sometimes stronger steroids creams in Dermatology to use for a lshort period of time of time. You will not suffer any side-effects such as skin thinning when used for such a short period of time. It is only when steroid creams are used for a prolonged periods(several weeks ) continuously that they can cause problems. Trust me I have been in dermatology since 2008.
I'm sorry you've had trouble getting it. You don't need permission by your GP when it is recommended by a Consultant Dermatologist (even online!). Do try a different pharmacy, it is over the counter just mention that this is what was recommended by a Dermatologist to use on your rash.Let me know if you have any issues , happy to help.